Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Apr 26, 2022, 3:32 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at Apr 26, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 26, 2022, 1:00 PM CDT
- Expired
- Apr 26, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS83 KTOP 260832 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 332 AM CDT Tue Apr 26 2022 KSZ009-260945- /O.CAN.KTOP.FW.A.0012.220426T1700Z-220427T0100Z/ Washington- 332 AM CDT Tue Apr 26 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 009... The National Weather Service in Topeka has cancelled the Fire Weather Watch. While relative humidity values are expected fall to around 20 percent, relatively weak winds will keep conditions below Red Flag criteria. $$ KSZ008-020-270000- /O.UPG.KTOP.FW.A.0012.220426T1700Z-220427T0100Z/ /O.NEW.KTOP.FW.W.0016.220426T1800Z-220427T0000Z/ Republic-Cloud- 332 AM CDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR FIRE WEATHER ZONES 008 AND 020... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 008, 009, and 020. * WIND...South sustained at 15-20 MPH with gusts up to 25 MPH. * HUMIDITY...As low as 18 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ034-270000- /O.NEW.KTOP.FW.W.0016.220426T1800Z-220427T0000Z/ Ottawa- 332 AM CDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR FIRE WEATHER ZONE 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zone 034. * WIND...South sustained at 15-20 MPH with gusts up to 25 MPH. * HUMIDITY...As low as 18 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
328 WWUS83 KTOP 270028 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 728 PM CDT Tue Apr 26 2022 KSZ008-020-034-270130- /O.EXP.KTOP.FW.W.0016.000000T0000Z-220427T0000Z/ Republic-Cloud-Ottawa- 728 PM CDT Tue Apr 26 2022 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 008, 020, AND 034... Relative humidity is increasing and winds are decreasing over the warned area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:30 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 12:30 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1230 AM CDT Tue Apr 26 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 259 PM CDT Mon Apr 25 2022 Key Points: - Frost/freeze expected tonight - Fire Weather Watch for parts of north central KS Tuesday afternoon - Active pattern brings increasing storm chances late Wednesday through the end of the week Surface ridge has been working its way into the state today with CAA keeping temperatures cool despite ample sunshine. Meanwhile at mid levels we have low-amplitude ridging over the Intermountain West in between one trough impacting Ontario and the Upper Midwest and another trough off the British Columbia coast. The surface ridge is expected to slide across the forecast area tonight, resulting in light winds and clear skies. This setup for radiational cooling will bring temperatures down to the low to mid 30s area-wide. Have made no changes to frost/freeze headlines at this point, as the counties along the KS/NE border have the best potential to reach or fall below the freezing mark. That being said, wouldn't be surprised if temps at some locations end up on the colder side of guidance given the setup and dew points in the 20s. Throughout the day Tuesday, the surface ridge will push east of the area with lee troughing beginning to develop in response to embedded perturbations within the mid-level ridge. This will result in southerly low-level flow turning back to the south with a tightening pressure gradient. The breeziest winds are expected toward north central KS, whereas eastern locations may stay under the influence of the surface high into the afternoon pending how quickly it moves east. Have issued a Fire Weather Watch for parts of north central KS with this setup in mind (see Fire Wx discussion below). Changes in the pattern arrive by Wednesday. The aforementioned mid- level ridge starts to traverse the area, keeping breezy conditions in place as the surface lee trough continues to deepen. This could result in another day of elevated fire danger. Lift associated with the wave as well as increasing WAA brings increasing chances for thunderstorms late Wednesday night into Thursday, though no severe weather is anticipated with this activity. A warming trend should bring temperatures to the 70s and 80s by Wednesday, though clouds and rain could keep temps a bit cooler on Thursday. A more amplified upper trough moves into the western US by Friday, resulting in a strengthening surface low over the High Plains. This system brings our best chance of storms this period, which could bring severe weather to the area. However, much uncertainty remains in the details such as speed and strength of the system and the impacts from morning cloud cover. Variations in how the late week system evolves keeps uncertainty in the forecast beyond Friday, though the pattern appears to remain active with a few additional precip chances into early next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1230 AM CDT Tue Apr 26 2022 VFR conditions persist through the period. Mainly calm winds overnight increase from the SSW Tuesday, remaining under 10kts at KTOP/KFOE while KMHK could see some gusts to 20kts in the afternoon. && .FIRE WEATHER... Issued at 259 PM CDT Mon Apr 25 2022 Southerly winds are expected to increase into the afternoon hours as the pressure gradient tightens over north central KS. The winds still appear to be a limiting factor in potential Red Flag conditions as gusts around 25mph may only be for a short period in the afternoon, sustained 15-20mph. However, this combined with afternoon RH of 18-25% and dry fuels may still be enough to briefly meet criteria. Confidence isn't high enough for a Red Flag Warning just yet, but felt the conditions at least warrant a Fire Weather Watch at this time. Overall, it's a borderline situation that should be monitored, and in any case we do expect very high fire danger generally along and west of a Marysville to Manhattan line so burning should still be avoided. && .TOP WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT this morning for KSZ020>024-026- 034>040-054>056-058-059. Freeze Warning until 9 AM CDT this morning for KSZ008>012. Fire Weather Watch from noon CDT today through this evening for KSZ008-009-020. && DISCUSSION...Picha AVIATION...Flanagan FIRE WEATHER...Picha
Hazardous weather outlook, Apr 25, 3:01 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 301 PM CDT Mon Apr 25 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-262015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 301 PM CDT Mon Apr 25 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight A Freeze Warning and Frost Advisory have been issued for tonight as temperatures fall into the low to mid 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Fire Weather Watch has been issued for Republic, Cloud, and Washington Counties Tuesday afternoon. Very high fire danger is otherwise expected along and west of a Marysville to Manhattan line. Elevated fire danger is possible again on Wednesday in north central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.